Arizona, 2006Funnel Cloud in Arizona, July 5, 2006
July 5, 2006 · NWS FGZ · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 5, 9:40 AM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 9:40 AM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST WED JUL 05 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER
NORTHERN ARIZONA THIS WEEK. AS A RESULT...SCATTERED...MAINLY
AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY WITH
TEMPERATURES REMAINING NEAR NORMAL.
&&
.DISCUSSION..TWO DECAYING COMPLEXES HAVE LEFT MOSTLY CLOUDY
CONDITIONS ACROSS NORTHERN ARIZONA THIS MORNING. A BAND OF LIGHT
SHOWERS IS MOVING NORTHWARD ACROSS NORTHWESTERN GILA AND SOUTH
CENTRAL YAVAPAI COUNTIES THIS MORNING. HAVE ALREADY UPDATED FORECAST
TO INCREASE CLOUD COVER THIS MORNING AND LOWER TEMPERATURES.
CLOUD COVER MAY DELAY STRONG CONVECTION OVER MUCH OF THE CWA UNTIL
LATER THIS AFTERNOON.
MODELS ARE SHOWING THAT MOISTURE AND INSTABILITY WILL BE OVER THE
STATE THROUGH FRIDAY AS A MAINLY SOUTHERLY FLOW ALOFT CONTINUES.
THESE WILL COMBINE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...FOR THE 18Z PACKAGE...A LARGE DECAYING CONVECTIVE SYSTEM
WILL CONTINUE TO PRODUCE SCT -SHRA SOUTH OF THE MOGOLLON RIM THIS
MORNING...WITH SCT-BKN CLOUD DECKS AROUND 13 KFT MSL. EXPECT
SCT/BKN DECKS AROUND 15K FT MSL NORTH OF THE RIM. NEW CONVECTION
WILL DEVELOP ACROSS THE AREA BY 18-20Z THIS AFTERNOON. EXPECT
SCATTERED (40-50 PERCENT) COVERAGE OF TSRA AND ISOLATED +TSRA WITH
WIND GUSTS TO 40 KTS. CEILINGS IN THE HEAVIER THUNDERSTORMS TODAY
WILL BE AS LOW AS 3-4K FT AGL. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MAS/DJO
Hazardous weather outlook, Jul 5, 10:25 AM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1025 AM MST WED JUL 5 2006
AZZ004>018-037>040-060700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE
MOUNTAINS-YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
1025 AM MST WED JUL 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NORTHERN
GILA...NAVAJO AND YAVAPAI COUNTIES
.DAY ONE...TODAY
MOISTURE CONTINUES TO INCREASE THIS MORNING ACROSS NORTHERN ARIZONA
AS A SOUTH TO SOUTHEAST FLOW ALOFT CONTINUES. LARGE THUNDERSTORM
COMPLEXES OVER SOUTHERN ARIZONA LAST NIGH HAVE SPREAD CLOUDS OVER
MUCH OF NORTHERN ARIZONA. SCATTERED SHOWERS WILL MOVE ACROSS YAVAPAI
COUNTY THIS MORNING. THE ONSET OF STRONG THUNDERSTORMS WILL BE
DELAYED TODAY BECAUSE OF LESS SURFACE HEATING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN AREAS WHERE
THERE IS LESS CLOUD COVER THIS MORNING. STORMS THAT FORM THIS
AFTERNOON BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WITH
RAINFALL RATES OVER AN INCH AN HOUR LIKELY WITH THE STRONGER STORMS.
A FEW OF THE STORMS MAY ALSO CONTAIN HAIL UP TO 3/4 OF AN INCH IN
DIAMETER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA
EACH DAY. GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAS
Funnel Cloud, Apache
- When
- July 5, 2:35 PM MST
- Where
- Apache County, St Johns Muni Arpt
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
A funnel cloud was seen about 20 miles south of St Johns Airport.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Washington, July 5, 2006$27 million · 1.25 in hail · 14 events
- Hail in Washington, July 5, 2006$5.9 million · 1 in hail · 1 event
- Flash Flood in Colorado, July 5, 2006$2.0 million · 1 event
- Flash Flooding in Texas, July 5, 2006$1.5 million · 3 events
- Damaging Wind in Arizona, July 5, 2006$350,000 · 70 kt wind · 1 event
- Flash Flooding and Damaging Wind in Maryland, July 5 to 6, 2006$100,000 · 50 kt wind · 8 events
- Flash Flood in Kentucky, July 5, 2006$100,000 · 1 event
- Damaging Wind in Arizona, July 5, 2006$23,000 · 68 kt wind · 1 event
- Flash Flood and Hail in Texas, July 5, 2006$20,000 · 52 kt wind · 3 events
- Flash Flooding and Damaging Winds in Virginia, July 5, 2006$6,000 · 50 kt wind · 12 events
- Lightning Strike in Idaho, July 5, 2006$15,000 · 1 event
- Lightning Strike in New York, July 5, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527143.